Format

Send to

Choose Destination
Am J Gastroenterol. 2006 Nov;101(11):2659-62. Epub 2006 Sep 4.

Cholestatic jaundice and IgA nephropathy induced by OTC muscle building agent superdrol.

Author information

1
Maricopa Medical Center, Phoenix, Arizona, USA.

Abstract

Over the counter (OTC) medicines are commonly used in the United States despite a lack of scientific evidence for clinical utility and toxicity associated with their use. A case of jaundice and IgA nephropathy as a consequence of use of a muscle enhancing OTC supplement that was advertised as innocuous with no hormonal activity is described. IgA nephropathy has not been described previously in association with the use of testosterone. The case highlights that, besides adulteration, the misrepresentation of chemicals present in OTC medications and supplements can create confusion and a false sense of security with their use.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Nature Publishing Group
Loading ...
Support Center